MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PORT & CATHETER, IMPLANTED
Catalog Number H965440140
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It has been indicated that the device from the reported event will be returned to angiodynamics for evaluation, however it has not yet arrived.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported, a bioflo port which had been placed in (b)(6) 2016 was removed on (b)(6) 2019 because "a crack in the port body was causing extravasation of infusates into the port pocket." it was indicated that the used port would be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics vascular access complaint report was reviewed for the bioflo port product family and the failure mode "device leaked." no adverse trend was identified.The port was returned with a small piece of catheter tubing attached.The septum showed evidence of multiple use and damage.Damage was also noted to the port body.The end user's complaint description is confirmed for leakage.The leakage from the port was coming from damage to the port septum.The likely root cause of the damage to the port septum is from coring caused by a damaged needle or by someone not using a non-coring needle to access the port.The was also damage observed to the port body where a needle missed the mark on the septum and scratched the side of the port housing.No manufacturing related non-conformance was observed during sample evaluation.This is supported by the fact that the device was implanted and in use for more than 31 months prior to the leak incident.The directions for use packaged with the bioflo port contains the following precautions: precautions only use non-coring needles to access the port membrane.The non-coring needle tip is integral to prevent damage of the membrane.· palpate the port and port septum then access the silicone membrane with the non-coring needle at a 90 degree angle.· puncture skin directly over septum and gently advance needle through septum until it contacts bottom of portal chamber.Do not apply excessive force once the needle contacts the port floor.This is the only reported complaint for this failure mode in the past 15 months for the bioflo port product family, as such, this is deemed to be an isolated incident.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8548958
Report Number1317056-2019-00059
Device Sequence Number16754957
Product Code LJT
UDI-Device IdentifierH965440140
UDI-PublicH965440140
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberH965440140
Device Lot Number5046470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;